bsinak 22/02/17
Last reply 1 year ago
Fatigue with Gelenya

Hi Everyone,

I was on Copaxone for 15 years and had very few issues at all. I decided to switch to Gilenya recently since my body was just tired of the injections and I heard such good things about the Orals. I started Gilenya 1 month ago. All was well for the first couple weeks but I am suddenly suffering from fairly serious fatigue. I’m very health conscious.. I run quite a bit, and have never had any fatigue issues due to my MS. The last 2 weeks I’ve really struggled with just running out of energy. I feel winded when I just go up and down the steps. My runs are very uncomfortable and I feel much more worn down.

Anyone else have these issues.. did they pass over time? Not sure how long I’m willing to stay with this.

Any input is appreciated.

Thanks!
Bill

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


spunky
1 year ago

Hi
I haven’t taken Gilenya but you should consider checking your Ferritin/Iron levels. I suffer from fatigue but my dr thinks it is due to my low iron levels and not MS.


bsinak
1 year ago

Thanks for the reply Spunky. I’m going in for blood work tomorrow so I’ll have them take a look at that.

Thanks!


marmizuko
1 year ago

I have just changed from Gilenya to Tysabri due to side effects (blurred vision) but did experience the fatigue in a big way, I went from having insomnia for two months sleeping 5hours a night to sleeping 12 hours and feeling washed out during the day. It does pass, it took a month or so but I ended up feeling pretty reasonable by the end.


bsinak
1 year ago

Thanks for the replies.. I’m at 5 weeks now and still feeling pretty fatigued. Dr. Says they don’t think it’s Gilenya related, but I have to think it is. I’ve never had fatigue like this in 24 years with MS and I just switched, so it has to be related.

We shall see.. I’m going to give it a few months and re-evaluate.

Thanks again for the replies.


kea21
1 year ago

Hi Bill,

I was on Avonex for five years doing reasonable, but then was changed to Gilenya, I have had nearly six months of crap! Dizziness,headaches etc, my blood counts especially the white has consistently been below .02, They cut me back to every second day and the off day is better_So definitely the drug!
Saw neurologist two days ago and he now definitely wants me on the infusion drug Tysabri,But I am still NOT at all happy with that?
He has insisted???
You are still running?
Lucky when I try I am all over the place have a real balance problem, six years ago I could still do ten kilometers in 45min! Now I am screwed!

John


mels
1 year ago

Hi Bill,

I switched from copaxone to Gilenya about 12 months ago now and I definitely experienced fatigue, dizziness and shortness of breath when doing light exercise for the first few months. I felt like it was a heart rate or blood pressure issue due to the drug but I couldn’t find much info. I am happy to report it has now all cleared up and I have been side effect and symptom free for more than 6 months now.
You might need to take it easy for a while.

Good luck!
Mel

Post Comment

You must be logged in to reply to this topic.